Volume 22, Number 2, April-June 2016
|Page(s)||439 - 472|
|Published online||24 March 2016|
Comparison theorems for conjugate points in sub-Riemannian geometry
Université Paris Diderot – Paris 7, Institut de Mathematique de Jussieu, UMR CNRS 7586 – UFR de Mathématiques
2 CNRS, CMAP École Polytechnique and Équipe INRIA GECO Saclay Île-de-France, Paris, France
We prove sectional and Ricci-type comparison theorems for the existence of conjugate points along sub-Riemannian geodesics. In order to do that, we regard sub-Riemannian structures as a special kind of variational problems. In this setting, we identify a class of models, namely linear quadratic optimal control systems, that play the role of the constant curvature spaces. As an application, we prove a version of sub-Riemannian Bonnet−Myers theorem and we obtain some new results on conjugate points for three dimensional left-invariant sub-Riemannian structures.
Mathematics Subject Classification: 53C17 / 53C21 / 53C22 / 49N10
Key words: Sub-Riemannian geometry / curvature / comparison theorems / conjugate points
© EDP Sciences, SMAI 2016
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.